MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE SPHERX II - PEDICLE SCREW SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC. NUVASIVE SPHERX II - PEDICLE SCREW SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 8461100
Medical Device Problem Codes Disassembly (1168); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No devices were returned for examination.No radiographs or photographs received to confirm the event.No patient information has been received.Torque limiting devices used in this procedure were tested before and after the procedure and found to be within normal operating specifications.The root cause has not been determined and no conclusion can be drawn at this time.Labeling review: potential adverse events and complications "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).Loss of fixation." warnings, cautions and precautions: "confirm heights of screws match with patient's lordosis when securing lock screws.Failure to verify screw height following insertion may result in inadequate rod normalization." "final-tighten all lock screws with the counter-torque and torque t-handle.Do not final-tighten through other instruments in the set, as the rod may not be able to normalize to the tulip.Ensure there is enough rod overhang when final tightening, and do not lock down on the conical portion of the rod.Failure to do so may lead to improper lock down of the construct.It may be necessary for the surgeon to add length to the rod, depending upon patient anatomy and desired lordosis." : devices left in-situ.
 
Event or Problem Description
On (b)(6) 2016 a patient underwent a posterior fixation procedure from t2 to sacrum with no known complications.During a secondary procedure on (b)(6) 2016 it was noted that multiple lock screws were loose from the initial surgery.All lock screws were secured in a subsequent surgery.No patient injury was reported.

Brand Name
NUVASIVE SPHERX II - PEDICLE SCREW SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5923386
Report Number2031966-2016-00061
Device Sequence Number19070597
Product Code NKB
UDI-Device Identifier00887517278418
UDI-Public00887517278418
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092287
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8461100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2016
Initial Report FDA Received Date09/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1